| Catalog Number |
5950070 |
| Medical Device Problem Codes |
Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240); Injury (2348)
| Date of Event |
02/25/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney also alleges that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney also alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with symptomatic umbilical hernia and multiple ventral epigastric hernia thereby underwent open repair with the implant of ventrio st mesh.Per operative notes, "multiple hernia defects were found, appeared to be incarcerated.Multiple defects were reduced.A ventrio st patch was tacked." (b)(6) 2015 - patient was diagnosed with recurrent umbilical hernia and pain thereby underwent laparoscopic repair with partial removal of mesh.Per operative notes, "dense adhesions was noted.The unfolding hernia patch was noted and removed.The remaining portion of patch at epigastric area was intact.".
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.